Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2024, 6:44 PM CDT for Reagan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2024, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 21, 2024, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 83 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WGUS54 KMAF 212344
FFWMAF
TXC383-220345-
/O.NEW.KMAF.FF.W.0044.240721T2344Z-240722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
644 PM CDT Sun Jul 21 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Reagan County in western Texas...
* Until 1045 PM CDT.
* At 644 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3137 10165 3164 10165 3164 10127 3137 10127
FLASH FLOOD...RADAR INDICATED
$$
David Hennig1 follow-up statement
174
WGUS74 KMAF 220318
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1018 PM CDT Sun Jul 21 2024
TXC383-220345-
/O.CON.KMAF.FF.W.0044.000000T0000Z-240722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reagan TX-
1018 PM CDT Sun Jul 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR NORTHEASTERN REAGAN COUNTY...
At 1018 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3137 10165 3164 10165 3164 10127 3137 10127
FLASH FLOOD...RADAR INDICATED
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:44 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 21, 2:44 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 244 PM CDT Sun Jul 21 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Monday night) Issued at 243 PM CDT Sun Jul 21 2024 Current radar shows convection developing this afternoon across the area. An upper level low has dropped into southern New Mexico and far West Texas that is providing the needed instability to cause the storms to form. Hi-Res models have been pretty consistent showing an arc of convection form from eastern New Mexico into the western Permian Basin initially, with outflow boundaries providing additional foci for later convection. The location of the boundaries will be impossible to accurately predict, even for the hi-res models, so convection location will be hard to get with a high degree of accuracy though models suggest a general southeastward movement should be expected. Cell movement will be erratic, and possibly even stationary so will have to be alert for very localized flash flood potential over the next several hours...mainly in cities and the mountains. The rain is expected to diminish briefly this evening, before increasing again late tonight and into Monday. Many areas will receive rainfall before this event is over, hopefully most see a quarter of an inch with higher amounts of one to two inches possible. Abundant cloud cover tomorrow will keep temperatures well below normal with highs ranging from the upper 70s to lower 80s...quite pleasant for this time of year. Lows over the next couple of nights will drop into the 60s, most likely whenever rainfall is heaviest, even if it happens in the middle of the day. Hennig && .LONG TERM... (Tuesday through Saturday) Issued at 243 PM CDT Sun Jul 21 2024 By Tuesday, a bulk of the worthwhile rain/storm chances will have occurred, but one final weak shortwave is able to pass through before the long-wave troughing across the central US lifts away to the Mississippi Valley. Now in range of some of the high resolution guidance, as expected, Tuesday's storm chances will be exceptionally conditional on Monday's storms. The current consensus across the HREF members suggests Monday's convection and associated outflow is shoved all the way south into Mexico. This scenario would likely mean significantly less storm coverage than if there was a boundary to focus storm development on. Still, between the weak shortwave and the diurnal heating, a few scattered storms remain possible generally along/south of I-10. For Wednesday into Saturday, the upper trough departs which allows upper ridging to build in over the Four Corners into the central Plains. While this generally favors a gradual drying trend, restricting storm chances more and more to the Davis Mountains, a lingering area of troughing across central Texas could favor afternoon storms across portions of the eastern/southern Permian Basin. After Monday's cool Summer day, temperatures begin to moderate for Tuesday and Wednesday into the low 90s for most and 80s for the higher elevations. These slightly-below average temperatures linger through the end of the week thanks to the presence of the troughing in central Texas holding back the ridge to our west. -Munyan && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sun Jul 21 2024 Scattered -SHRA is expected today with embedded TS. Have VCTS in the MAF TAF but amendments may be needed at others with convection expected across the local flying area. Activity diminishes after 00Z then returns by 12Z along with MVFR CIGs. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 81 66 89 / 60 60 40 30 Carlsbad 67 80 65 85 / 80 80 50 30 Dryden 72 87 69 85 / 30 70 60 50 Fort Stockton 68 81 66 85 / 70 80 60 40 Guadalupe Pass 61 73 60 78 / 70 70 60 30 Hobbs 64 76 61 85 / 80 80 40 20 Marfa 65 78 61 80 / 50 90 60 60 Midland Intl Airport 68 77 66 85 / 70 70 50 30 Odessa 69 77 66 85 / 80 70 50 30 Wink 70 81 67 87 / 80 80 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....16 AVIATION...10
Hazardous weather outlook, Jul 21, 2:22 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 222 PM CDT Sun Jul 21 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 222 PM CDT Sun Jul 21 2024 /122 PM MDT Sun Jul 21 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.